Texas, 2015Flash Flood in Texas, June 27, 2015
June 27, 2015 · NWS FWD · 1 event in 1 county or zone
In Waco, a homeless man was swept away and drowned when the creek that he was sleeping next to quickly rose in response to heavier rain earlier in the night.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In Waco, a homeless man was swept away and drowned when the creek that he was sleeping next to quickly rose in response to heavier rain earlier in the night.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 27, 2:11 AM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 27, 2:11 AM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
311 AM CDT SAT JUN 27 2015
.DISCUSSION...
THE UPPER PATTERN ACROSS THE COUNTRY HAS BECOME ONE OF A STRONG
UPPER HIGH OVER THE WESTERN STATES AND A FAIRLY ACTIVE TROUGH
OVER THE EASTERN CONUS. THIS PLACES NORTH AND CENTRAL TEXAS IN A
GENERAL LIGHT NORTHWEST FLOW ALOFT...BUT DOMINATED MOSTLY BY
UPPER DIFFLUENCE...THROUGH TUESDAY. AFTER A SHORT WAVE PASSAGE ON
TUESDAY...THE WESTERN UPPER HIGH WILL RIDGE INTO OKLAHOMA BY MID
NEXT WEEK AND THEN TRY TO CONNECT WITH AN UPPER HIGH OVER THE
EASTERN GULF OF MEXICO. A WEAKNESS IN THE MAY DEVELOP OVER THE
STATE BY LATE NEXT WEEK
AT THIS WRITING...THE COLD FRONT WAS MOVING SOUTH OF THE RED
RIVER AND WILL MOVE STEADILY THROUGH I-20 THIS MORNING. AS IT
MOVES INTO SOUTHERN COUNTIES...IT SHOULD SLOW DOWN AND THEN STALL
EITHER OVER THE FAR SOUTHEAST COUNTIES OR JUST SOUTH OF THERE FOR
THE NIGHT. WE WILL KEEP CHANCE POPS AROUND THE FRONT TODAY AND
AGAIN ON SUNDAY.
THE COOLER CONDITIONS WILL BE BRIEF THIS WEEKEND WITH
TEMPERATURES RETURNING BACK TO NORMAL ON MONDAY AND PREVAILING
THROUGH LATE NEXT WEEK. ALTHOUGH LOW LEVEL MOISTURE RETURN WILL BE
SLOW AND LIMITED NEXT WEEK...FORECAST SOUNDINGS INDICATE THERE
WILL BE ENOUGH AFTERNOON/EVENING INSTABILITY FOR SOME CONVECTION
ON ANY ONE DAY NEXT WEEK. SO LEFT SOME LOW CHANCE POPS IN THE
FORECAST WITH THE BEST CHANCE BEING ON TUESDAY OVER THE
SOUTHEASTERN COUNTIES. 75
&&
.AVIATION...
/ISSUED 1153 PM CDT FRI JUN 26 2015/
FOR THE 06Z TAFS...MADE SOME MINOR TIMING CHANGES TO THE
TAFS...BUT NO SIGNIFICANT CHANGES WERE MADE TO THE OVERALL
THINKING OF THE 00Z TAFS.
THE COLD FRONT REMAINED NORTH OF THE RED RIVER AS OF 05Z...SO WENT
AHEAD AND BACKED OFF ON THE TIMING OF THE FRONT BY AN HOUR. LIGHT
RAIN OR RAIN SHOWERS ARE EXPECTED TO CONTINUE UNTIL THE FRONT
ARRIVES EARLY SATURDAY MORNING. MOST HIGH RESOLUTION MODEL
GUIDANCE CONTINUES TO SUGGEST THAT SCATTERED THUNDERSTORMS WILL
REDEVELOP BEFORE THE COLD FRONT ARRIVES...SO KEPT IN A 3 HOUR
TEMPO GROUP FOR THUNDERSTORMS OUT AHEAD OF THE FRONT OVERNIGHT.
WILL CLOSELY MONITOR THE PROGRESS OF THE FRONT AND AMEND AS
NECESSARY BASED ON SHORT TERM CONVECTIVE TRENDS AND THE FRONTAL
TIMING.
SOME OF THE LATEST MODEL GUIDANCE SUGGESTS THAT THE FRONT MAY NOT
CLEAR CENTRAL TEXAS BY TOMORROW AFTERNOON. IF THE FRONT DOES
INDEED STALL...WILL HAVE TO ADJUST THE KACT TAF TO INCLUDE
THUNDERSTORMS IN THE FORECAST EITHER LATE SATURDAY MORNING OR
SATURDAY AFTERNOON. FOR NOW WILL KEEP THE FRONT MOVING SOUTH
THROUGH THE AREA. ASSUMING THUNDERSTORMS DEVELOP ALONG THE FRONT
OVERNIGHT AGAIN...OUTFLOW FROM THESE STORMS SHOULD HELP BRING THE
FRONT SOUTH OF CENTRAL TEXAS BY SATURDAY MORNING. CAVANAUGH
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 89 68 91 71 93 / 10 10 5 5 10
WACO, TX 89 67 91 69 94 / 40 20 10 5 10
PARIS, TX 86 67 88 68 91 / 10 5 5 5 20
DENTON, TX 88 65 90 67 93 / 10 5 5 5 10
MCKINNEY, TX 87 64 89 67 92 / 10 10 5 5 10
DALLAS, TX 90 69 92 73 94 / 10 10 5 5 10
TERRELL, TX 88 68 90 68 92 / 20 10 5 5 10
CORSICANA, TX 88 68 90 71 92 / 40 20 10 5 10
TEMPLE, TX 89 67 91 69 93 / 50 20 10 10 20
MINERAL WELLS, TX 87 65 89 65 94 / 10 5 5 5 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
/75
Hazardous weather outlook, Jun 27, 2:11 AM CST, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
311 AM CDT SAT JUN 27 2015
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
311 AM CDT SAT JUN 27 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED SOUTH OF INTERSTATE 20.
GUSTY WINDS TO 50 MPH AND LOCALLY HEAVY RAIN ARE THE PRIMARY
HAZARDS WITH STRONGER STORMS. MINOR FLOODING IS POSSIBLE WHERE
HEAVIER RAINFALL OCCURS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORM CHANCES WILL SHIFT SOUTH INTO CENTRAL TEXAS ON
SUNDAY. A FEW STRONGER STORMS CONTAINING GUSTY WINDS WILL BE
POSSIBLE.
LOW THUNDERSTORM CHANCES RETURN TO MUCH OF NORTH TEXAS LATER MONDAY
INTO TUESDAY...THEN ACROSS THE IMMEDIATE RED RIVER VALLEY ON
FRIDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 10:51 PM CST, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1151 PM CDT FRI JUN 26 2015
TXZ115-270530-
STEPHENS TX-
1151 PM CDT FRI JUN 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STEPHENS COUNTY UNTIL
1230 AM CDT...
AT 1151 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR NECESSITY...OR 7 MILES EAST OF BRECKENRIDGE...MOVING SOUTHEAST
AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BRECKENRIDGE...NECESSITY AND GUNSIGHT.
LAT...LON 3283 9909 3286 9874 3263 9857 3262 9858
3252 9899
TIME...MOT...LOC 0451Z 326DEG 7KT 3275 9878
JLDUNNSpecial weather statement, Jun 26, 11:27 PM CST, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1227 AM CDT SAT JUN 27 2015
TXZ130-143-144-270615-
HAMILTON TX-BOSQUE TX-ERATH TX-
1227 AM CDT SAT JUN 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON...
SOUTHEASTERN ERATH AND WEST CENTRAL BOSQUE COUNTIES UNTIL 115 AM
CDT...
AT 1226 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR IREDELL...OR 19 MILES SOUTHEAST OF STEPHENVILLE...MOVING SOUTH
AT 15 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HICO AND IREDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3211 9806 3212 9790 3182 9773 3176 9815
TIME...MOT...LOC 0526Z 350DEG 12KT 3205 9794
05
Special weather statement, Jun 26, 11:34 PM CST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1234 AM CDT SAT JUN 27 2015
TXZ132-133-144-145-270615-
JOHNSON TX-HILL TX-BOSQUE TX-SOMERVELL TX-
1234 AM CDT SAT JUN 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HILL...EAST CENTRAL
SOMERVELL...SOUTHWESTERN JOHNSON AND NORTH CENTRAL BOSQUE COUNTIES
UNTIL 115 AM CDT...
AT 1233 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER CLEBURNE STATE PARK...OR 13 MILES SOUTHWEST OF CLEBURNE...
MOVING SOUTHEAST AT 5 MPH. OTHER STRONG STORMS WHERE JUST WEST OF
RIO VISTA AND BLUM...ALSO MOVING SOUTHEAST 5 TO 10 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BLUM...CLEBURNE STATE PARK AND MORGAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3224 9772 3234 9755 3217 9733 3201 9763
TIME...MOT...LOC 0533Z 324DEG 6KT 3224 9759
05
Flash Flood, McLennan
- When
- June 27, 4:00 AM CST to 6:00 AM CST
- Where
- McLennan County, 1.13 mi W of Beverly Hills to 1.23 mi NNW of Beverly Hills
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 31.520, -97.169
In Waco, a homeless man was swept away and drowned when the creek that he was sleeping next to quickly rose in response to heavier rain earlier in the night. The man was asleep behind the Walmart on Franklin Avenue.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Maryland, June 27 to 28, 20152 deaths · $30,000 · 24 events
- Flash Flooding and Hail in New Mexico, June 27, 20151 death · 3 injured · $225,000 · 1.25 in hail · 9 events
- Lightning Strike in Arizona, June 27, 20151 death · 7 injured · 1 event
- Damaging Winds in Florida, June 27 to 30, 2015$467,000 · 70 kt wind · 80 events
- Tornadoes and Hail in North Dakota, June 27, 2015EF2 · 54 events
- Tornadoes in Maryland, June 27, 2015$513,000 · EF1 · 3 events
- Tornadoes and Damaging Winds in North Carolina, June 27, 2015$91,000 · EF1 · 9 events
- Tornado and Flash Flood in North Carolina, June 27, 2015$35,000 · EF1 · 15 events
- Flood in Michigan, June 27, 2015$100,000 · 1 event
- Damaging Winds in Georgia, June 27 to 30, 2015$24,000 · 65 kt wind · 24 events
- Flash Flooding and Lightning Strikes in Texas, June 27 to 28, 2015$55,000 · 6 events
- Damaging Winds in Arizona, June 27, 2015$58,000 · 63 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 589832.